Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 3, 2018Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2018, 7:40 PM EDT for Toombs County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2018, 7:40 PM EDT (23:40 UTC)
Expired
Aug 3, 2018, 8:45 PM EDT
In force
65 min
Issued by
NWS Atlanta, GA
Wind
40

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

010 
WWUS82 KFFC 032340
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
740 PM EDT FRI AUG 3 2018
 
GAZ113-040045-
Toombs GA-
740 PM EDT FRI AUG 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOMBS COUNTY UNTIL
845 PM EDT...

At 738 PM EDT...an area of heavy rain was over New Branch, or 7 
miles west of Reidsville...moving northeast at 10 mph.

  HAZARD...Heavy rain and possible minor flooding.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Toombs Central, Johnson Corner, Ohoopee and New Branch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3214 8220 3192 8222 3192 8223 3191 8225
      3193 8226 3193 8227 3194 8228 3194 8232
      3201 8239 3224 8221 3221 8221 3218 8219
      3216 8218
TIME...MOT...LOC 2338Z 221DEG 23KT 3207 8225 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:40 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 3, 7:40 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
740 PM EDT Fri Aug 3 2018

.UPDATE...

Updated for the 00Z Aviation Forecast.

&&

.PREV DISCUSSION... /Issued 237 PM EDT Fri Aug 3 2018/

SHORT TERM /Tonight through Saturday Night/...

Models in good agreement in building the H5 ridge into the
southeast. This will bring a more diurnal pattern of convection to
the CWA over the short term. Slightly drier air has filtered into
the CWA which is helping to limit the coverage of convection this
afternoon. Moisture will be increasing on Saturday, however with the
H5 ridge building into the CWA, this will help suppress convection
Saturday afternoon keeping most of the convection scattered at best.

17

LONG TERM /Sunday through Friday/...

No changes to the long term. GFS and ECMWF agree that high
pressure builds westward from the Atlantic across the forecast
area into the first of next week. This will produce a more diurnal
pattern of showers and thunderstorms. Toward the end of the period
another trough deepens over the OH Valley with an accompanying
short wave. So likely pops for the north still look okay. Previous
discussion is included below.

41

PREV DISCUSSION... /Issued 316 AM EDT Fri Aug 3 2018/

LONG TERM /Saturday through Thursday/...
A more diurnal pattern will begin to set up this
weekend into early next week as high pressure aloft and at the
surface builds in from the west. Pops and temps will trend towards
normal values.

Unfortunately, a wetter pattern may begin to set up again by the mid
to late part of the week as a frontal boundary approaches from the
north. This boundary is expected to approach by Thursday and
potentially move into north-central portions of the CWFA on Friday.

NListemaa

.AVIATION...
00Z Update...
Isolated showers and thunderstorms across the area are expected to
diminish into the overnight hours. MVFR ceilings are expected to
develop before sunrise on Saturday morning, then lift back to VFR
in the late morning. Scattered showers with isolated thunderstorms
will develop once again Saturday afternoon. Light SW winds this
evening will weaken to nearly calm in the overnight hours and
shift S during the daytime on Saturday.

//ATL Confidence...00Z Update...
Medium to high confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  88  71  89 /  40  30  20  30
Atlanta         71  88  73  89 /  20  30  20  40
Blairsville     64  83  65  83 /  40  40  20  40
Cartersville    69  88  71  88 /  20  30  20  40
Columbus        72  90  74  92 /  30  30  20  30
Gainesville     69  86  71  87 /  30  30  20  40
Macon           71  90  72  91 /  40  30  20  30
Rome            69  89  71  89 /  10  30  20  40
Peachtree City  70  89  71  89 /  20  30  20  40
Vidalia         73  91  73  91 /  50  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....41
AVIATION...King
Hazardous weather outlook, Aug 3, 12:00 PM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1200 PM EDT Fri Aug 3 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EDT Fri Aug 3 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected mainly this
afternoon and evening along a weak boundary across central
Georgia. Widespread severe weather is not anticipated. However, a
strong or even an isolated severe thunderstorm is not out of the
question.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and thunderstorms are expected each day.
Widespread severe weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 3, 2:01 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      2 S FOREST PARK         33.60N  84.37W
08/02/2018                   CLAYTON            GA   EMERGENCY MNGR

            A CULVERT WAS WASHED OUT FROM FLOODING ON WINDSOR DRIVE
            AT THE JESTER CREEK CROSSING

&&

EVENT NUMBER FFC1800768

THIEM
Special weather statement, Aug 3, 7:37 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
737 PM EDT FRI AUG 3 2018

GAZ008-009-016-040015-
Union GA-Towns GA-White GA-
737 PM EDT FRI AUG 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...SOUTHERN TOWNS
AND NORTHERN WHITE COUNTIES UNTIL 815 PM EDT...

At 736 PM EDT...an area of heavy rain was near Low Gap Shelter, or
10 miles north of Cleveland...moving northeast at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Helen, Unicoi State Park, Whitley Gap Shelter, Robertstown, Blue
Mountain Shelter, Anna Ruby Falls, Smithgall Woods Conservation Are,
Mountain Scene, Sautee and Low Gap Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3488 8366 3483 8366 3482 8365 3480 8368
      3477 8365 3477 8363 3473 8362 3472 8364
      3469 8364 3462 8372 3471 8386 3472 8386
      3472 8388 3475 8392 3491 8373
TIME...MOT...LOC 2336Z 221DEG 23KT 3475 8378

WIND...40MPH
Special weather statement, Aug 3, 7:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EDT FRI AUG 3 2018

GAZ113-040045-
Toombs GA-
740 PM EDT FRI AUG 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOMBS COUNTY UNTIL
845 PM EDT...

At 738 PM EDT...an area of heavy rain was over New Branch, or 7
miles west of Reidsville...moving northeast at 10 mph.

  HAZARD...Heavy rain and possible minor flooding.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Toombs Central, Johnson Corner, Ohoopee and New Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3214 8220 3192 8222 3192 8223 3191 8225
      3193 8226 3193 8227 3194 8228 3194 8232
      3201 8239 3224 8221 3221 8221 3218 8219
      3216 8218
TIME...MOT...LOC 2338Z 221DEG 23KT 3207 8225

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:11 PM EDTSpecial Weather StatementFFCPike, Spalding, Talbot, Upson49 min
Aug 2, 9:03 PM EDTFlash Flood WarningFFCButts, Henry, Lamar, Pike, Spalding, Upson6 hr
Aug 2, 9:34 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale56 min
Aug 2, 9:39 PM EDTRiver Flood WarningFFCCoweta24 hr
Aug 2, 10:34 PM EDTSpecial Weather StatementFFCRockdale56 min
Aug 2, 11:54 PM EDTSpecial Weather StatementFFCRockdale51 min
Aug 3, 12:16 AM EDTFlash Flood WarningFFCHenry, Newton3 hr
Aug 3, 12:31 AM EDTAreal Flood WarningFFCCoweta, Fayette6 hr
Aug 3, 1:11 AM EDTSpecial Weather StatementFFCMorgan49 min
Aug 3, 1:30 AM EDTRiver Flood WarningFFCFayette, Fulton24 hr
Aug 3, 1:30 AM EDTRiver Flood WarningFFCCoweta, Fayette11 hr
Aug 3, 1:54 AM EDTRiver Flood WarningFFCGwinnett, Walton11 hr
Aug 3, 2:05 AM EDTRiver Flood WarningFFCGwinnett12 hr
Aug 3, 2:45 AM EDTSpecial Weather StatementFFCUnion45 min
Aug 3, 5:56 AM EDTRiver Flood WarningFFCCoweta, Fayette6 hr
Aug 3, 5:56 AM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding19 hr
Aug 3, 12:02 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding20 hr
Aug 3, 7:37 PM EDTSpecial Weather StatementFFCTowns, White38 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.